MAUDE Adverse Event Report: AESCULAP AG CRANIOPLATE 1.5 SCR.MAG.CROSS L:4MM; CRANIAL IMPLANTS

AESCULAP AG CRANIOPLATE 1.5 SCR.MAG.CROSS L:4MM; CRANIAL IMPLANTS
Model Number FM921T
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with fm921t - cranioplate 1.5 scr.Mag.Cross l:4mm.According to the complaint description, there was screw breakage.There were broken nails and hairpins during the operation, which delayed the doctor's operation time.There was significant surgery delay.Additional information was not provided.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the screws exhibit damages and deformation at the tip.We made a visual inspection of the single screws (hereinafter referred to as a - f).Screw "a" exhibit no damages or deformation.Screw "b" - "d" exhibit a flattened tip (not broken off !) and several damages at the thread.Screw "f" & "g" exhibit broken off tips.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that 5 similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 6(10) x probability of occurrence 3(10)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
CRANIOPLATE 1.5 SCR.MAG.CROSS L:4MM
Common Device Name
CRANIAL IMPLANTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12453926
Report Number9610612-2021-00597
Device Sequence Number16977325
Product Code JEY
UDI-Device Identifier04038653463671
UDI-Public4038653463671
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K060492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFM921T
Device Catalogue NumberFM921T
Device Lot Number52584299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1